The Feed

Sean Daly, Michelle Stark and Sharon Kennedy Wynne

CBS's fall schedule moves Two and Half Men to Thursdays, shooting for its own version of Must-See-TV night

angus-ashton-kutcher-john-cryer-two-half-men-getty-2.jpgIs CBS trying to create its own version of NBC's classic Must-See TV lineup on Thursdays?

The question arises because longtime hit comedy Two and Half Men moves to Thursdays in the new schedule unveiled to advertisers in New York today, placing the second highest-rated comedy among key viewers right behind the highest rated comedy among key viewers, the Big Bang Theory.

The move also signals an attempt to build a crushing Thursday night lineup of shows similar to NBC's Must-See-TV franchise in the '90s, where hits such as Seinfeld, Friends and ER dominated the industry for years.

With Fox's still-potent The X Factor also airing Thursdays, dominance seems a long stretch. But if Fox fails to retool Simon Cowell's talent show adequately, there could be some serious competition before American Idol arrives in January.

CBS is known for gutsy scheduling shifts based on a deep knowledge of its audience's tastes. Last year, critics wondered whether Big Bang Theory would thrive in its move to Thursdays; now, the strategy seems clear.

With big hits on early Thursdays, CBS' more traditional audience is likely to stick around for the growing drama Person of Interest and Elementary, the buzzed-about retelling of Sherlock Holmes.

2-broke-girls-season-1-poster.jpgTo make room for Elementary, aging drama The Mentalist was shifted to Sunday at 10 p.m., where its fading numbers will not help creative hit The Good Wife attract the younger viewers it could use. that 10 p.m. timeslot has been CBS' "death slot" the past season, providing a home for the now-canceled NYC 22 and CSI: Miami.

The schedule also cements the ascension of 2 Broke Girls, now promoted to tentpole status on Monday night at 9 p.m., where it is expected to maintain the ratings for always popular How I Met Your Mother, along with Mike & Molly and Hawaii Five-0.

Gone - finally! -- is perennial hanger-on Rules of Engagement, along with Unforgettable, Rob, CSI: Miami and St. Petersburg-raised Patrick Wilson's medical drama A Gifted Man. Wilson confirmed news of the cancellation on Twitter Saturday, posting "Found out via email...and not from the network. Stay classy."

CBS announced seven new series in all -- four debuting this fall and three held for midseason, including Dennis Quaid as a sheriff facing off against mobster Michael Chiklis in Vegas, a drama about an Italian woman with "blue-collar insight" competing at a tony Manhattan law firm Made In Jersey and a comedy about bromance threatened by an engagement, Partners.

It all adds up to typically smart moves for the network succeeding best with traditional TV audiences.

Here's CBS' full prime time schedule

CBS TELEVISION NETWORK

2012-2013 PRIMETIME SCHEDULE

(N=New, NT=New Time, all times ET/PT)

 

MONDAY

8:00-8:30 PM              HOW I MET YOUR MOTHER

8:30-9:00 PM              PARTNERS (N)

vegas.jpg9:00-9:30 PM              2 BROKE GIRLS (NT)

9:30-10:00 PM            MIKE & MOLLY

10:00-11:00 PM          HAWAII FIVE-0

 

TUESDAY

8:00-9:00 PM              NCIS

9:00-10:00 PM            NCIS: LOS ANGELES

10:00-11:00 PM          VEGAS (N)

 

WEDNESDAY

8:00-9:00 PM              SURVIVOR

9:00-10:00 PM            CRIMINAL MINDS

10:00-11:00 PM          CSI: CRIME SCENE INVESTIGATION

 

THURSDAY

8:00-8:30 PM              THE BIG BANG THEORY
elementary.jpg
8:30-9:00 PM              TWO AND A HALF MEN (NT)

9:00-10:00 PM            PERSON OF INTEREST

10:00-11:00 PM          ELEMENTARY (N)

 

FRIDAY

8:00-9:00 PM              CSI: NY (NT)

9:00-10:00 PM            MADE IN JERSEY (N)

10:00-11:00 PM          BLUE BLOODS

 

SATURDAY

8:00-9:00 PM              CRIMETIME SATURDAY

9:00-10:00 PM            CRIMETIME SATURDAY

10:00-11:00 PM          48 HOURS MYSTERY

 

SUNDAY

7:00-8:00 PM              60 MINUTES

8:00-9:00 PM              THE AMAZING RACE

9:00-10:00 PM            THE GOOD WIFE

10:00-11:00 PM          THE MENTALIST (NT)

 

[Last modified: Wednesday, May 16, 2012 11:04am]

Join the discussion: Click to view comments, add yours

Loading...